Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Allergic reaction to prescription cholesterol medicine, painful. Doctor suggested to wait it out. Thoughts?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 53 Questions
My 75 y/old mother is having an allergic reaction to a prescription cholesterol medicine. All of the major symptoms... pain etc. When she calls (2 times now) to ask her medication yesterday a.m.. Thoughts here.....
Posted Tue, 17 Jul 2012 in Medicines and Side Effects
Answered by Dr. Rudramani Swami 2 hours later

Thanks for your query.

Cholesterol lowering agent is known to cause myalgia (body aches). In addition, rhabdomyolysis is a known side effect of cholesterol lowering agents - it is a serious concern; though rare.

So in this circumstances where your mother has severe body pain following use of cholesterol lowering agent, we need to rule out this possibility. I advise her to visit the ER as soon as possible. We need to check her serum creatinine phosphokinase (CPK) as well as renal function, urine routine and microscopy for myoglobin.

In the mean time encourage her to drink plenty of fluids.

I do not intend to create a panic here. But do understand the seriousness of this concern and encourage her to visit the ER.

I hope I have answered your query, feel free to ask further queries if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor